Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 24, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 24, 2011, 11:48 PM CDT for 6 counties in Illinois; Cape Girardeau County, Scott County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 11:48 PM CDT (04:48 UTC)
- Expired
- Apr 25, 2011, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alexander County, IL, Jackson County, IL, Johnson County, IL, Pulaski County, IL, Union County, IL, Williamson County, IL, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 52 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
533
WGUS53 KPAH 250448
FFWPAH
ILC003-077-087-153-181-199-MOC031-201-250745-
/O.NEW.KPAH.FF.W.0024.110425T0448Z-110425T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1148 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
SCOTT COUNTY IN SOUTHEAST MISSOURI...
NORTHERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN JACKSON COUNTY IN SOUTHERN ILLINOIS...
NORTHWESTERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...
NORTHWESTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
UNION COUNTY IN SOUTHERN ILLINOIS...
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 245 AM CDT.
* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FLASH
FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE...
SCOTT CITY...
KELSO...
CHAFFEE...
BENTON...
ORAN...
CAPE GIRARDEAU...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3761 8872 3733 8913 3734 8924 3731 8921
3729 8921 3689 8968 3711 8977 3786 8915
3786 8872
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:57 PM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Apr 24, 4:57 PM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SUN APR 24 2011
.DISCUSSION...
LOTS GOING ON THIS AFTERNOON WILL TRY TO BE BRIEF.
THE ACTIVE SURFACE BOUNDARY HAS LAID DOWN RIGHT ON THE
KENTUCKY/TENNESSEE BORDER...AND COPIOUS AMOUNTS OF MOISTURE
WILL CONTINUE TO STREAM OVER IT THROUGH THE NIGHT AND INTO
MONDAY. IN PARTICULAR...THE LARGE SYSTEM OVER EASTERN OKLAHOMA
LATE THIS AFTERNOON WILL LIKELY TRY TO RIDE ALONG THE SURFACE
BOUNDARY AND SPREAD MORE WIDESPREAD HEAVY RAINS ACROSS THE AREA
LATER TONIGHT. WIDESPREAD FLASH FLOODING IS ONGOING THIS
AFTERNOON...AND IS EXPECTED TO GET WORSE/MORE WIDESPREAD BY MONDAY
MORNING.
THE MODELS CONTINUE TO PUSH THE BOUNDARY BACK TO OUR
NORTHWEST AHEAD OF THE SYSTEM DEVELOPING OVER THE SOUTHWEST
STATES. NOT SURE HOW FAR IT WILL MAKE IT GIVEN THE CONTINUED
CONVECTION OVER THE AREA. ANYWAY IT SEEMS LIKE WE MAY SEE A
RESPITE FROM THE HEAVY RAINS MONDAY AFTERNOON. BUT AS THE FIRST
BIG IMPULSE ROTATES NEGATIVELY-TILTED ACROSS THE AREA LATE MONDAY
AND MONDAY NIGHT...A SIGNIFICANT SEVERE WEATHER EVENT IS
LIKELY...BUT MAY BE MODULATED BY THE FRONTAL LOCATION. LARGE
HAIL...DAMAGING WINDS AND HAIL WILL BE POSSIBLE...OF COURSE WITH
THE EVER PRESENT HEAVY RAINFALL.
DECIDED TO LEAVE THE FLASH FLOOD WATCH TO EXPIRE AT 12Z
TUESDAY...AS ANOTHER BREAK IS LIKELY DURING THE DAY TUESDAY. THE
12Z GFS DEVIATED FROM PREVIOUS GUIDANCE CONSENSUS IN PUSHING THE
BOUNDARY EAST OF THE AREA AHEAD OF THE FINAL MAJOR UPPER LEVEL
IMPULSE. THIS KEEPS THE TUESDAY NIGHT AND WEDNESDAY HEAVY
RAIN/SEVERE WEATHER FOCUS TO OUR EAST. THE 12Z ECMWF REMAINED
STEADY WITH ANOTHER SIGNIFICANT ROUND OF PRECIPITATION INTO
WEDNESDAY. WILL WAIT TO SEE IF THEY CAN AGREE BEFORE CONTINUING
THE WATCH.
&&
.AVIATION...
KCGI CURRENTLY IS BEHIND THE FRONT...AND ITS NORTHEAST WINDS MAY
SHIFT BACK TO THE SOUTH LATER THIS EVENING. THUNDERSTORMS WILL BE
PREVALENT THROUGHOUT THE AREA THIS AFTERNOON...AND MAY LINGER WELL
INTO THE EVENING AT KEVV AND KOWB. COMPUTER GUIDANCE IS INDICATING
ANOTHER ROUND EARLY TOMORROW MORNING IN THE WEST AND SHIFT EAST
THROUGH THE MORNING. OUTSIDE OF THUNDER MAY SEE SOME IFR CEILINGS ON
THE COOL SIDE OF THE FRONT...AND PERIODIC MVFR CEILINGS ELSEWHERE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRSHazardous weather outlook, Apr 24, 4:35 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 435 PM CDT SUN APR 24 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 435 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SIGNIFICANT FLASH FLOODING IS OCCURRING THIS AFTERNOOON OVER PORTIONS OF WEST KENTUCKY AND SOUTHEAST MISSOURI...AND IS EXPECTED TO CONTINUE THROUGH THE NIGHT...AS MORE THUNDERSTORMS STREAM NORTHEAST ACROSS THE REGION. PLEASE REFER TO THE FLASH FLOOD WATCH AND ANY WARNING PRODUCTS FOR DETAILS. A STRAY SEVERE STORM WILL REMAIN POSSIBLE INTO THE EVENING ALONG THE IMMEDIATE ARKANSAS AND TENNESSEE BORDERS. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND CONDITIONS WILL ONLY WORSEN WITH THE ADDITIONAL RAINFALL. FOR ADDITIONAL INFORMATION...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FLASH FLOOD WATCH CONTINUES THROUGH EARLY TUESDAY. MAJOR FLASH FLOODING PROBLEMS WILL CONTINUE TO WORSEN THROUGH MONDAY NIGHT. A SIGNIFICANT SWATH OF HEAVY RAINS IS EXPECTED TO ACCOMPANY THE SEVERE STORMS LATE MONDAY...BUT IT APPEARS THERE MAY BE A BREAK FOR MUCH OF THE AREA ON TUESDAY. FOR THAT REASON HAVE NOT EXTENDED THE WATCH ANY FURTHER. HOWEVER...THE HEAVY RAINFALL AND FLOODING POTENTIAL WILL RETURN TUESDAY NIGHT AND WEDNESDAY. AN ADDITIONAL 6 TO 10 INCHES OF RAINFALL WILL BE POSSIBLE FROM TONIGHT THROUGH WEDNESDAY. THE POTENTIAL EXISTS FOR SEVERE STORMS LATE MONDAY AND MONDAY NIGHT...ESPECIALLY OVER SOUTHEAST MISSOURI. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE. MORE SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND NIGHT...AND MAYBE EVEN INTO WEDNESDAY. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND IT WILL ONLY WORSEN WITH THE ADDITIONAL RAINFALL. FOR ADDITIONAL INFORMATION...PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY FROM TODAY THROUGH WEDNESDAY TIME FRAME. SPOTTERS SHOULD ALSO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER DURING THE NEXT SEVERAL DAYS. DRS
In the hours before
Local storm report, Apr 24, 10:14 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1014 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL NEELYVILLE 36.56N 90.51W
04/24/2011 M1.00 INCH BUTLER MO EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT THE JUNCTION OF HIGHWAY 67
AND 142. REPORTED RELAYED BY EMERGENCY MANAGER FROM
TRAINED SPOTTER.
&&
SMITHSpecial weather statement, Apr 24, 10:32 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1032 PM CDT SUN APR 24 2011 INZ088-250545- SPENCER- INCLUDING THE CITY OF...ROCKPORT 1032 PM CDT SUN APR 24 2011 ...DENSE FOG HAS FORMED OVER SOUTHWEST INDIANA... AREAS OF DENSE FOG HAVE FORMED OVER PARTS OF SOUTHWEST INDIANA. PERSONS TRAVELING ACROSS THAT PART OF THE QUAD STATE SHOULD PREPARE FOR RAPID REDUCTIONS IN VISIBILITY TO LESS THAN ONE QUARTER MILE. REMEMBER TO USE LOW BEAMS AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
Local storm report, Apr 24, 11:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL BENTON 37.10N 89.56W
04/24/2011 M1.75 INCH SCOTT MO LAW ENFORCEMENT
GOLF BALL SIZED HAIL AT BENTON
&&
DPLocal storm report, Apr 24, 11:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1122 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL DEXTER 36.79N 89.96W
04/24/2011 M1.00 INCH STODDARD MO TRAINED SPOTTER
QUARTER SIZED HAIL IN DEXTER.
&&
DPLocal storm report, Apr 24, 11:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1123 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL DEXTER 36.74N 88.30W
04/24/2011 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
QUARTER SIZED HAIL IN DEXTER.
&&
DPLocal storm report, Apr 24, 11:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1131 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL DEXTER 36.79N 89.96W
04/24/2011 M1.00 INCH STODDARD MO TRAINED SPOTTER
QUARTER SIZED HAIL IN DEXTER.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:55 PM CDT | Areal Flood Warning | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 59 hr |
| Apr 24, 11:05 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 40 min |
| Apr 25, 12:06 AM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 17 min |
| Apr 25, 12:39 AM CDT | Flash Flood Warning | PAH | Alexander, Gallatin, Hardin, Johnson, Massac, Pope and 2 more | 2 hr |
| Apr 25, 12:58 AM CDT | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Saline, Wabash, Wayne and 1 more | 3 hr |
| Apr 25, 1:26 AM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
| Apr 25, 3:51 AM CDT | Flash Flood Warning | PAH | Alexander, Franklin, Jefferson, Johnson, Pulaski, Union and 1 more | 3 hr |
| Apr 25, 5:21 AM CDT | Flash Flood Warning | PAH | Gallatin, Hardin, Massac, Pope, Saline | 3 hr |
| Apr 25, 6:41 PM CDT | Tornado Warning | PAH | Jackson | 34 min |
| Apr 25, 6:46 PM CDT | Flash Flood Warning | PAH | Alexander, Franklin, Hamilton, Jackson, Jefferson, Johnson and 8 more | 6 hr |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry, Union | 48 min |
| Apr 24, 8:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 31 min |
| Apr 24, 9:27 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 22 min |
| Apr 24, 10:05 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 25 min |
| Apr 24, 10:32 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 43 min |
| Apr 24, 11:17 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 28 min |
| Apr 25, 9:32 AM CDT | Flash Flood Warning | PAH | Butler | 4 hr |
| Apr 25, 1:30 PM CDT | Flash Flood Warning | PAH | Butler | 6 hr |
| Apr 25, 4:38 PM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Carter, Perry, Ripley, Stoddard and 1 more | 5 hr |
| Apr 25, 4:54 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 66 min |
| Apr 25, 5:12 PM CDT | Tornado Warning | PAH | Ripley | 33 min |
| Apr 25, 5:24 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 51 min |
| Apr 25, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 73 min |
| Apr 25, 5:38 PM CDT | Tornado Warning | PAH | Butler, Ripley, Wayne | 37 min |
| Apr 25, 5:52 PM CDT | Tornado Warning | PAH | Butler, Stoddard, Wayne | 23 min |
| Apr 25, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 59 min |
| Apr 25, 6:11 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Wayne | 34 min |
Nearby
Flash Flood Warnings in Illinois, 2011Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.